Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 126, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2002, 7:42 AM CDT for Carson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2002, 7:42 AM CDT (12:42 UTC)
- Expired
- Jun 13, 2002, 8:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Carson County, TX
The radar
The Amarillo radar (KAMA), 36 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 131242 SVRAMA TXC065-131330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 741 AM CDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARSON COUNTY IN TEXAS * UNTIL 830 AM CDT * AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF PANHANDLE...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... PANHANDLE...WHITE DEER...SKELLYTOWN AND GROOM DESTRUCTIVE WINDS UP TO 70 MPH CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS LAT...LON 3561 10161 3520 10161 3519 10110 3562 10110
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:22 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 4:22 AM CDT, 3 hours 20 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 422 AM CDT THU JUN 13 2002 ENERGY IN NORTHWEST FLOW ALOFT AND THE OLD FRONTAL BOUNDARY SHOULD COMBINE TO PRODUCE A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS THE FORECAST AREA. SEVERE STORMS WITH LARGE HAIL SHOULD CONTINUE TO BE A POSSIBILITY THIS MORNING THROUGH THIS EVENING. A COOLER DAY WILL BE ON TAP BOTH TODAY AND FRIDAY AS HIGH PRESSURE GRADUALLY BUILDS IN. AS A RESULT...THE SURFACE BOUNDARY SHOULD BE PUSHED BACK INTO EASTERN NEW MEXICO WITH A BETTER CHANCE OF STORMS IN THE FAR WESTERN ZONES TONIGHT THROUGH FRIDAY NIGHT. THE SURFACE HIGH SHOULD START TO LOSE ITS GRIP ON THE PANHANDLES BY SATURDAY WITH RETURN MOISTURE RETURNING QUICKLY TO THE AREA. ANOTHER ROUND OF STRONG STORMS APPEARS POSSIBLE SATURDAY AFTERNOON AND EVENING AHEAD OF AN APPROACHING UPPER-LEVEL JET. TEMPERATURES SHOULD WARM CONSIDERABLY AHEAD A COLD FRONT RESULTING IN PLENTY OF INSTABILITY COUPLED WITH DEEP-LEVEL SHEAR FOR A MORE ORGANIZED STORM THREAT SATURDAY AFTERNOON AND EVENING. THE FRONT SHOULD PASS BY SUNDAY MORNING WITH THE BEST CHANCE OF STORMS SHIFTING TO THE EAST SUNDAY AFTERNOON AS THE UPPER-LEVEL JET PUSHES INTO OKLAHOMA. IN ADDITION... STORMS WILL AGAIN BE POSSIBLE IN THE FAR WESTERN ZONES AS ACTIVITY WALKS OFF THE MOUNTAINS. OVERALL...AN ACTIVE PERIOD STORM-WISE SHOULD CONTINUE THROUGH EARLY NEXT WEEK. FOR THE LATER PERIODS...THE UPPER-LEVEL RIDGE OVER THE WESTERN STATES SHOULD FINALLY BEGIN TO PUSH TOWARD WEST TEXAS BY TUESDAY. THIS COULD LIMIT STORM ACTIVITY TUESDAY AND WEDNESDAY. AS A RESULT...RETAINED A SLIGHT CHANCE OF STORMS FROM PREVIOUS FORECASTS. OTHERWISE...TEMPERATURES SHOULD COOL SLIGHTLY AS HIGH PRESSURE SLIDES INTO THE FORECAST AREA MONDAY AND TUESDAY. FCSTID = 23 AMARILLO 84 61 82 60 / 40 70 30 30 BEAVER 81 61 82 60 / 60 30 20 30 BOISE CITY 81 58 82 57 / 60 60 30 40 BORGER 83 61 83 61 / 60 60 20 30 BOYS RANCH 83 60 84 59 / 40 70 30 40 CANYON 85 61 82 60 / 40 70 30 30 CLARENDON 86 63 83 62 / 40 40 20 30 DALHART 82 59 83 58 / 60 70 30 40 GUYMON 81 60 83 59 / 70 40 30 40 HEREFORD 85 61 82 60 / 30 70 30 30 LIPSCOMB 82 61 81 61 / 70 30 20 30 SHAMROCK 85 64 82 63 / 60 40 20 20 WELLINGTON 86 64 83 63 / 60 40 20 20 .AMA... TX...NONE. OK...NONE. CB
In the hours before
Special weather statement, Jun 13, 6:00 AM CDT, 1 hour 42 minutes before
OKZ001>003-TXZ001>020-131800- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT THU JUN 13 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A COLD FRONT WILL MOVE ACROSS THE TEXAS PANHANDLE THIS MORNING...AND WILL LIE SOUTH OF THE TEXAS PANHANDLE THIS AFTERNOON. VERY RICH... DEEP ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE ACROSS ALL OF TEXAS AND OKLAHOMA PANHANDLES FOLLOWING THE FRONTAL PASSAGE. THE ATMOSPHERE WILL REMAIN VERY UNSTABLE TODAY AND TONIGHT AS EASTERLY LOW-LEVEL WINDS BRING ADDITIONAL MOISTURE INTO THE AREA. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE PANHANDLES TODAY AND TONIGHT. THESE WILL PROVIDE SUPPORT FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE PRIMARY THREATS EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION TODAY AND TONIGHT. THE NEXT REGULARLY SCHEDULED THUNDERSTORM OUTLOOK WILL BE ISSUED AROUND 1 PM TODAY. COCKRELL
Special weather statement, Jun 13, 6:00 AM CDT, 1 hour 42 minutes before
OKZ001>003-TXZ001>020-131800- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT THU JUN 13 2002 CORRECTED PARAGRAPH FOUR THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A COLD FRONT WILL MOVE ACROSS THE TEXAS PANHANDLE THIS MORNING...AND WILL LIE SOUTH OF THE TEXAS PANHANDLE THIS AFTERNOON. VERY RICH... DEEP ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE ACROSS ALL OF TEXAS AND OKLAHOMA PANHANDLES FOLLOWING THE FRONTAL PASSAGE. THE ATMOSPHERE WILL REMAIN VERY UNSTABLE TODAY AND TONIGHT AS EASTERLY LOW-LEVEL WINDS BRING ADDITIONAL MOISTURE INTO THE AREA. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE PANHANDLES TODAY AND TONIGHT. THESE WILL PROVIDE SUPPORT FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE PRIMARY THREATS EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS WILL ALSO POSE A THREAT. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION TODAY AND TONIGHT. THE NEXT REGULARLY SCHEDULED THUNDERSTORM OUTLOOK WILL BE ISSUED AROUND 1 PM TODAY. COCKRELL
Local storm report, Jun 13, 6:09 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
609 AM CDT THU JUN 13 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 AM TEXHOMA TX 1.75 INCH HAIL
06/13/02 SHERMAN REPORTED BY SHERMAN
COUNTY SO.
0450 AM WHITE DEER TX 0.88 INCH HAIL
06/13/02 CARSON REPORTED BY SKYWARN
SPOTTER.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:17 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.